Hail, Sangamon
- When
- April 24, 5:05 PM CST
- Where
- Sangamon County, Loami
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.667, -89.850
7 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 24, 1:30 PM CST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 230 PM CDT THU APR 24 2003 UPPER LOW CONTINUES TO SLOWLY TRACK ACRS KS THIS AFTERNOON WITH MAIN FORECAST CHALLENGES BEING DURATION OF PRECIP OVR FCST AREA AND TEMPS...WITH EXTENDED CONCERN BEING TIMING OF NEXT PRECIP EVENT EITHER LATE SUN NIGHT OR MONDAY. STILL FAVORING THE SLOWER ETA MODEL WITH THE SRN PLAINS LOW AND ITS ASSOCIATED PRECIP. 18Z SFC ANALYSIS INDICATING LOW PRESSURE OVR S-CNTRL KS WITH WARM FRONT EXTD EAST FROM LOW INTO SW MO. ELEVATED CONVECTION BEGINNING TO INCREASE IN COVERAGE TO THE NORTH OF THE WARM FRONTAL BOUNDARY OVR NRN MO THIS AFTERNOON WITH SFC BASED ACTIVITY EXPECTED TO STAY IN WARM SECTOR...FROM THE SRN HALF OF MO SOUTH TO AR. WATER VAPOR LOOP SHOWING SVL SPOKES OF VORTICITY ROTATING NEWD OUT OF H5 LOW SO LIKELY TO CATEGORICAL POPS LOOK GOOD FOR TNT. BUFKIT SOUNDINGS STILL SHOWING FAIRLY DRY LOW LEVELS ACRS OUR NORTH AND NORTHEAST COUNTIES TNT WITH FIRST BAND OF RAIN BARELY ABLE TO MAKE IT THROUGH THIS AFTN. HOWEVER...WITH ADDL SHORTWAVE ENERGY AND ITS ATTENDANT 850-500 MB OMEGA FCST TO PROGRESS ACRS THE CWFA TNT...SHOULD SEE AT LEAST OCCASIONAL LGT RAIN NORTH WITH HIGHEST POPS AND THUNDER CHANCES ACRS THE CNTRL AND SE COUNTIES. COOLEST NUMBERS LOOK REASONABLE ON GUID TNT SO WL STAY FAIRLY CLOSE TO MAV AGAIN FOR FIRST PD. AS UPPER LOW PUSHES TWDS THE OHIO VALLEY ON FRI...BEST RAIN CHANCES ARE FROM I-72 SOUTH WITH LOWER POPS AS YOU HEAD NORTH. ETA EVEN SUGGESTING CLOUDS SHOULD BEGIN TO BREAK UP ACRS OUR NW COUNTIES BY LATE IN THE AFTERNOON. WILL GO WITH THE WARMER GUID NUMBERS ACRS THE NORTHWEST REFLECTING A DECREASE IN CLOUDS DURING THE AFTERNOON...WHILE THE MAV NUMBERS LOOK REASONABLE ELSEWHERE. RAIN AND CLOUDS WL DECREASE FROM NW TO SOUTHEAST FRIDAY NIGHT WITH QUIET WX SETTLING IN FOR SAT AND SUN AS HIGH PRESSURE DRIFTS ACRS THE SRN LAKES. MODELS CONTINUE TO HOLD ONTO A FASTER SOLUTION (COMPARED TO THE 12Z RUNS YSTDY) REGARDING THE SHORTWAVE FCST TO PUSH A COLD FRONT INTO OUR AREA MONDAY MORNING. WL ADD LOW POPS ACRS THE NW PORTION OF THE FCST AREA LT SUN NIGHT AND CONTINUE WITH THE POPS ALL AREAS ON MONDAY. LOOKING FURTHER OUT...MODELS STARTING TO SHOW SOME SIG DIFFERENCES IN THEIR HANDLING OF THE TROF FCST TO SHARPEN NORTH AND EAST OF THE LAKES EARLY NEXT WEEK. UK MODEL SEEMS TO BE THE MOST AGGRESSIVE IN CARVING OUT A FAIRLY SIG TROF TO OUR NE WHICH WOULD EFFECTIVELY PUSH AND FRONTAL ACTIVITY ACRS OUR AREA ON MONDAY WELL SOUTH OF THE MIDWEST. LATEST GFS NOT NEARLY AS AGGRESSIVE WITH THE TROF...BUT INFERS A FAIRLY SIGNIFICANT SHIFT TO THE FRONT ON TUE AND WED...WHICH WOULD KEEP PRECIP OUT OF HERE THRU MIDWEEK. NOT REALLY SOLD ON THE UK MODEL YET...BUT BASED ON THE LATEST TRENDS WITH THE GFS...WL TAKE PRECIP OUT TUE AND HOLD ONTO POPS WED AND THU. LATEST GFS EXTENDED SUGGESTS ANY PRECIP RETURNING TO OUR FCST AREA WOULD BE LATE WED OR THU AS LARGE CANADIAN HIGH HOLDS FIRM OVR THE LAKES REGION. SO OTHER THAN THE TWEEKING OF THE TUE FORECAST...NO MAJOR CHANGES WL BE MADE TO THE EFP. THANKS TO LSX AND DVN FOR THE COORD THIS AFTN. .ILX...NONE. SMITH
ILZ027>031-036>038-040>057-061>063-066>068-071>073-251100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1118 AM CDT THU APR 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. MOST OF THE ACTIVITY WILL BE SOUTH OF A LINE FROM JACKSONVILLE TO DECATUR TO PARIS. NONE OF THE STORMS ARE EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE THREAT FOR THUNDERSTORMS WILL EXTEND INTO FRIDAY FOR THE SAME AREAS. ONCE AGAIN...NO SEVERE WEATHER IS EXPECTED. IN ADDITION...A CHANCE OF THUNDERSTORMS WILL RETURN TO THE ENTIRE AREA BEGINNING LATE SUNDAY AND LASTING INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX (ALL IN LOWER CASE) BYRD
The Lincoln radar (KILX), 69 km away, was scanning. The volume nearest the first event began at 23:03 UTC.
7 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350817, 5350818, 5350819, 5350820, 5350821, 5350822, 5350823, 5350824.